Worried about starting something new to treat the worry!! I have recently been diagonosed with depression and anxiety and was given Citalopram 20mg to treat these. I have to admit, I am hesitant to take anything of this sort, but I am @ my wits end looking for some type of resolution.
2 Feb 2012
Hello Anonymous. Citalopram the non generic is Celexa came on the market in the United States back in 1989. To ease your fears, its generally a drug that has its share of side effects but as prescribed (my own point of view), it has a fairly high rate for helping depression. Anxiety, my opinion it doesn't really work that well, but again depending on the level of your feeling anxious, it can and it does fairly well. In clinical studies, some of the more common and normal side effects were Diarrhea, close to 8%. Insomnia close to 15%, Drowsiness almost 18%. I can add to the list but please remember that the numbers as I just gave are low. And it doesn't mean that you will for example have Insomnia. Most all the side effects of psychiatric drugs are very similiar from one to another. Weight gain, or loss, feeling fatiqued, stomach aches, etc are usually always found in a sat SNRI or SSRI. You'll feel the drug, Citalopram working theraputically between week 4 or 5.
It varies from one person to another. Good health and wishes, I hope you find it helps and don't worry, please, its a medication that does good work,pledge
3 Feb 2012
Hi, Pledge has already told you all you need to know, but i just wanted to add my history with citalopram/celexa... I have been taking it for about 3 years(?) and find it really good. I was first started on 20mg, like you. I was told to expect to wait about 4 weeks until i noticed a difference. It is very common with this anti-depressant that you can feel worse before you feel better, so be prepared for this. If you are feeling very depressed please talk to your doctor, even if it is before the 4 week mark. I was still feeling very upset and tearful by 3 weeks so my doctor took the decision to increase my dose to 40mg, and within a week i felt so much better! I am now on 60mg (along side other mood stabilisers) and i haven't ever had any side effects, except maybe some weight gain? Although this could also be due to other med's? I hope you get some relief from it, don't be scared of it. If it isn't for you then no harm done, and you might need to try an alternative.
9 Feb 2012
60mg... I thought I read somewhere that 40mg should be the maximum dosage. For what it's worth: I was on 60mg of Paxil and began having auditory hallucinations, i.e. a machine-like noise. Fortunately the noise went away when I gave it my mindful attention. But more fortunately, of course, I went back down to 40mg.
19 Feb 2012
Hi, just to endorse what both Pledge and Delilah said, give it time to work and if you experience anything adverse contact your doctor. Every medication works in different ways for different folks hence why we sometimes have to try many to find the right one. Like Delilah I am now back on 60mg (starting at 20mg/40mg etc) after an unsuccessful trial with Setraline/Zoloft. In response to Crum 60mg is the highest dosage providing patients on this dosage get regular ECG which is the proviso I am returning to it. It will not help any anxiety issues though. Good luck let us know how it works for you. I had no side effects whatsoever.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have been suffering with anxiety and panic attacks on a daily basis (s.a.d) Was first prescribed Citalopram but had horrible side effects ...
1 answer • 24 Jan 2011
... taking it has anyone ever had it and what side effects did you have? thanks
1 answer • 17 Oct 2011
I take diazapan but also just been perscribed citalopram if I only take diazapan should this help my
... anxiety and depression as i am frightened of the side effects of the citalopram i have taken 1 this morning and feel dizzy and shaky and am very ...
4 answers • 3 Apr 2013